A Rollercoaster of Misery FTB4
A spinning merry-go-round.
I know that's not what you're looking for, but we all have a huge variety of symptoms, at different times. Before I got my levels up where they need to be, I could describe how I felt at a given time, but an hour from then, I would feel differently. The only symptom that absolutely NEVER went away, was the ending fatigue.
Oops -- I meant "UNending" fatigue.
Beesswarming around my head, tired, feels lie I just got out of the wave pool at the water park, or I was hit in the boys with a baseball combined with drinking too much caffiene.
Crawling out of one hole and falling into another one....
Once one symptom is gone like tachycardia then the dizziness starts, that stops then I get anxious but I don't get a break once the anxiety stops because my stomach wants to start bothering me....oh, and when I have PMS the Hashimoto symptoms like to get worse.
I cant even imagine the PMS on top of this. coco, i think you had an iron issue, are you taking steps to get that taken care of?
Remember the cartoons that when people got bonked on the head it would show stars going around in a circle above them? That is how i feel. ALso i feel like someone turned up the power in my body. I shake so bad sometimes I have to take a xanex to relieve it.
My endocrinologist said that my primary care physician has to test for my iron and cholesterol so I have to make an appointment with him.
Have you ever had an MRI and MRA of your brain? I don't have the feeling of stars going around my head (I'm sure that's annoying) but I do have dizziness so I had an MRI/MRA and I have to get a second opinion because it showed some abnormality. It sounds like you have hyper symptoms like I do. I've read that with Hashimoto's when you're having an episode of thyroiditis you're more likely to experience hyper symptoms. Is your TSH still high?
Ive. Had every test known to mankind.....I've been on thyroid for 19 days Now and feel much much better. My tsh was 22. It's a long hard road out of hell
Are you still only able to take a small dose of the thyroid medication or have you been able to increase it?
I finally take .50 tirosint but it makes my ears ring and I feel like I drank 89 cups coffee. I'm on day 20,,,
Question for everyone -
I take my tirosint in the morning and for the first part of the morning I feel very anxious as if i drank too much coffee.
I know that the theory is that T4 pools and that if you took just one t4 it wouldnt do anything, but i disagree to some extent.
Before i started the treatment i had this weird deal that I always felt crappy around 2:30, felt better as the day went on. Now it seems to be worse as im on t4.
I want to start testosterone eventually but im still afraid there is something being overlooked.
cold just be the morning , i know its not scientific , but i think your full of energy inthe morning and as you get going burn some off you level out a little bit, i feel the same way most days, but im up and running most days so i don't notice it so much any more.
you get that too? You are right as i notice it more because my job is sitting in front of my computer all day in a quiet room. Its still not normal kevin. Something isnt right. Before you kept telling me to take thyroid. Now im on day 46 and taking .75! The stupid ear ringing is worse and then so is the anxiety issue. Its nothing like before when i took it, but still pretty bad.
I am new to all of this. I was just diagnosed with Hashi's in February. But I do want to ask, Can anyone even remember what normal felt like. I can't. A lot of the problems I have been blaming on my back and I am now thinking it is my thyroid causing them. I have been in and out of several doctors over the past ten years and just kept getting told your back is fine we don't know why you hurt or what is going on. I am hoping, thanks to some great advice from people on here, that I can at least get some relief. I think all of my friends are sick of hearing about my thyroid. Every time I learn something I tell them and they just kinda get a blank look and my husband has flat out told me at one point that he thought my doctor was a quack and there was nothing wrong with my thyroid. I then had to go explain my test results to him but I still don't think he understands. Sorry about the rant lol. I just got to where I tell people I've been better but I've been worse too. That covers most of my problems and I no longer get the glazed look. Good luck to you all!!!
Chronic back pain was my first symptom. When I get really bad my back hurts. I've had two rhizotomys.
if your noticing improvements that's good. takes a while to level out. I'm a little hyper now. dose was reduced. i don't sleep well. still have some ringing in my ears not too bad. but i know i'll start the new dose tomorrow. and it will take at minimum a month to re-level. hopefully symtoms will reduce as the levels drop and level out. plus you probable are still healing in-your body now as you get you thyroid levels back up into the normal range so that will take some time. what was last tsh free t3 ? all that? was it still low, it takes time. mine was (TSH)0.09 last time it will take some time to slowly reduce just as your will slowly raise . so all im saying is is good that your feeling better and you'll feel better as time goes on. your on the right road. just a pain in [email protected]
@ slow road .but it gets easier and easier to wait as you feel better and better. so hang in there. Kevin
Ok now I am very alarmed.
I was on .50 tirosint for a month. Didnt feel any better but really didnt feel any worse. Then I got my tsh checked and it came back at 6 so they increased me to .75. I went totally hyper. Diareah, shaky, ears ringing off the hook, disoriented, more diareah, and misery.
So I went to see my other endo (mr. harvard grad) and he thinks that i should of stayed at .50 for a little bit more as he feels it was moving the dial but I didnt not give it enough time. So he backed me back down to .50 where ive been for two days.
Whats bizarre is that i feel worse than ive ever felt ever. I feel like i have an electric current going through my head, im shaky like crazy, again very hard to think, very testy, caffienated feeling all the time.
I thought maybe this was me going hyper and hoping that it would just go away. OR maybe ill feel this way for a week or so and eventually even out.
I felt much better not on anything at all, but we all know that is not an option.
I dont have free labs on my last test. they wanted to get tsh down a little and then they would re-test my frees.
They really need to understand that FT3 and FT4 are more important to test than TSH. TSH causes no symptoms. It is only an indicator of the levels of mainly FT4, and somewhat of FT3. Plus it is affected by so many variables that statistically it correlates poorly with FT3 and FT4, and even worse with symptoms. The test that correlates best with symptoms is FT3, so don't let them get away with that. Insist on being tested for FT3 and FT4.
That increase in your meds may not sound like very much, only 25 mcg, but think of it as a 50% increase, and you are very sensitive to meds.
How long after you made the change was it before you noticed those bad reactions and reduced back to .50?
Here was my progress
NO THYROID SUPPLEMENT (felt horrible)
t4 free 0.9 0.8-1.8
t3 free 3.4 2.3-4.2
So then i did .50 for 34 days. I went and got retested and only had tsh.
So I bumped to .75 for 13 days. After about 5 of them, felt progressively worse with the ear ringing, hot all the time etc.
So yesterday i backed down to .50 and this is where I think I will stay for a while.
I am suppose to go see my other endo next week and am going to request a full panel, sonogram etc.
today was horrible, so in theory i am probably feeling the effects of the .75 despite being on .50 for 2 days, correct?
Then I went and got checked but they only did tsh this time.
Correct, you are still feeling the effects of the 75 mcg. 13 days is right where I'd expect you to feel it...10 days to 2 weeks.
I know Tirosint doesn't have as many incremental dosages as levo, but when you are ready to increase again, you might ask your doctor about adding 13 to your 50, rather than going directly to 75...unless there's another interim dose available in Tirosint.
When I was overmedicated, my endo suggested discontinuing thyroid meds for 3 days, then resuming at my previous dosedose...you might ask your doctor about that approach. It got me back to "normal" pretty fast.
May I ask a question, at some point will my body just get used to all this wackiness and adjust?
Also, my frees didn't seem that bad at 20.1?
Your FT3 looks fairly good, but your FT4 is pretty dismal. Are those labs current or from before you started ont he 50 mcg Tirosint? I interpreted them as before...you have to get these guys to test FT3 and FT4 every time.
those were before i was on anything.
whats weird is I feel HYPER but my labs obviously show HYPO
I dont understand.
I am going thursday to an endo to have a re-check of everything. I am going to explore removal or RAI to possibly get this under control. Everyone i meet that has their thyroid out always feels fine. I dont understand it.
Those labs are pretty irrelevant at this point. You've been on meds, so they've obviously changed.
You can feel hypER when you increase too fast. Your body isn't used to having that much thyroid hormone floating around.
I think, "Everyone i meet that has their thyroid out always feels fine." is a tiny bit of a broad, sweeping statement. Some people have a TT and never skip a beat, but we certainly hear from plenty for whom it doesn't go all that smoothly.
It's a big decision (so is RAI). Also, post-TT, you would still be faced with all the probems with getting to a stable dose that you face now, especially if your difficulties have more to do with meds intolerance than Hashi's.